Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 95, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 14, 2004, 3:22 AM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2004, 3:22 AM CDT (08:22 UTC)
- Expired
- Oct 14, 2004, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 140829
FFWCRP
TXC469-141115-
/X.NEW.KCRP.FF.W.0001.041014T0822Z-041014T1115Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 AM CDT THU OCT 14 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 615 AM CDT
* AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
APPROACHING VICTORIA COUNTY AHEAD OF A STRONG COLD FRONT.
* TRAINING OF THESE THUNDERSTORMS IS EXPECTED TO PRODUCE ADDITIONAL
RAINFALL OVER AREAS WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL
EARLIER THIS EVENING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...VICTORIA...BLOOMINGTON...INEZ...MCFADDIN...MISSION
VALLEY...NURSERY...PLACEDO AND TELFERNER.
DOPPLER RADAR HAS ESTIMATED 1 TO 2 INCHES HAS ALREADY FALLEN
OVER MUCH OF VICTORIA COUNTY...WITH ISOLATED POCKETS OF 2 TO 4
INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE
ACROSS THE WARNED AREA WITH THIS LINE OF SHOWERS AND THUNDERSTORMS
ALONG THE COLD FRONT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
2872 9665 2867 9671 2861 9690 2857 9693
2855 9691 2849 9692 2854 9706 2854 9715
2860 9717 2879 9716
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 3:15 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 14, 3:15 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 AM CDT THU OCT 14 2004 .SHORT-TERM (TODAY THROUGH TONIGHT)...COLD FRONT IS ON THE MOVE ACROSS SOUTH CENTRAL TX AND APPROACHING THE NORTHERN PORTIONS OF THE CWA. BASED ON THE DISTANCE SPEED TOOL...THE FRONT IS EXPECTED TO BE ALONG THE COAST AROUND 12Z. TSRAS ARE MOSTLY AHD AND ALONG THE FRONT WITH ISOL TSRAS BEHIND THE FRONT. BOTH THE ETA AND GFS SHOW BEST DYNAMICS...HIGHEST PRECIP ALONG THE FRONT WITH BRIEF RESIDUAL PRECIP BEHIND THE FRONT THROUGH MID MORNING THEN RAPIDLY CLEARING THROUGH THE AFTERNOON. BASED ON SATELLITE/RADAR TRENDS...FEEL THIS SCENARIO IS REASONABLE AND WILL CONTINUE WITH LIKELY POPS ALONG THE COAST THIS MORNING...DECREASING FROM NW TO SE BY NOON. GIVEN THE PRESSURE RISES BEHIND THE FRONT...AM STILL EXPECTING STRONG NORTH TO NORTHWEST WINDS THIS MORNING...ESPECIALLY ALONG THE COAST AND OVER THE COASTAL WATERS. GUSTS OVER THE OFFSHORE WATERS MAY APPROACH GALE FORCE THROUGH THE MORNING HOURS. DO NOT EXPECT WINDS TO REACH WIND ADVISORY CRITERIA OVER LAND AREAS...ALTHOUGH INITIAL WIND GUSTS BEHIND THE FRONT MAY BRIEFLY RANGE FROM 30 TO 35 KNOTS. TODAYS HIGH TEMPERATURES ARE A LITTLE TRICKY AS THIS IS THE FIRST STRONG COLD FRONT OF THE SEASON. CURRENT FORECASTED HIGHS ARE BELOW GUIDANCE VALUES. AM GOING TO CONTINUE WITH THE LOWER VALUES DUE TO EXPECTED RESIDUAL CLOUD COVER THROUGH NOON AND MODERATE TO STRONG CAA. THESE HIGHS ARE ACTUALLY ONLY A FEW DEGREES OFF FROM CURRENT READINGS. WINDS ARE FORECAST TO DIMINISH TONIGHT AND BECOME MORE WEST AS THE HIGH AXIS SETTLES ACROSS MEXICO AND THE WESTERN PART OF THE REGION. THE LIGHT WEST WINDS COMBINED WITH CLEAR SKIES AND LOW DEWPTS WILL PROMOTE OPTIMAL RADIATIONAL COOLING. FEEL MOS IS TOO WARM WITH TONIGHTS MIN TEMPS...THUS WILL MAINTAIN THE CURRENT FORECASTED LOWS FOR TONIGHT. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...BY FRIDAY THE DRY AIR WILL BE IN PLACE ACROSS SOUTH TEXAS AND THE UPPER TROF WILL QUICKLY MOVE OFF TO THE EAST. H85 TEMPS WILL REBOUND RATHER QUICKLY AS WEST TO SOUTHWEST WINDS FLOW AROUND THE RIDGE AXIS RUNNING JUST TO THE EAST OF THE CWA. DO NOT EXPECT TOO MANY CLOUDS ON FRIDAY AS RH VALUES WILL REMAIN ON THE LOW SIDE THROUGHOUT THE COLUMN. OVER THE WEEKEND WINDS WILL SHIFT TO THE SOUTH ACROSS SOUTH TEXAS AND INCREASE AS CYCLOGENESIS OCCURS IN THE LEE OF THE ROCKIES. THIS WILL HELP INCREASE DEWPOINTS ACROSS THE AREA AND WILL WARM OVERNIGHT LOWS BACK TO CLIMATOLOGICAL NORMALS. THIS LEE TROFFING WILL CONTINUE THROUGH MONDAY AS H25 SPEED MAX AND VORTICITY CENTER MOVE ACROSS THE FOUR CORNERS AREA. GFS IS SHOWING A WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN PLAINS IN ASSOCIATED WITH THE LEE LOW KICKING OUT TO THE EAST...BUT STILL DOES NOT SHOW MUCH SOUTHWARD PROGRESSION. BY THE FIRST OF NEXT WEEK...H5-H25 FLOW IS FAIRLY ZONAL WITH SOME WEAK RIDGING OVER THE CENTRAL CONUS...BUT GFS AND CANADIAN ARE BOTH IN AGREEMENT WITH ANOTHER POTENT UPPER-LEVEL TROF DIGGING INTO THE WEST. THIS TROF WILL CONTINUE TO INDUCE PRESSURE FALLS TO OUR NORTH AND WILL KEEP WINDS IN THE 10 TO 20 MPH RANGE. WITH INCREASING MOISTURE...WOULD NOT BE SURPRISED TO SEE SCATTERED CONVECTION OVER THE WATERS BY TUESDAY NIGHT AS DECOUPLED BOUNDARY LAYER OVER THE LAND AREAS AND MODERATE ONSHORE FLOW CREATES LOCAL CONVERGENCE. 00Z RUN OF THE CANADIAN MODEL SHOWS FROPA THROUGH CWA ON THURSDAY WITH FAIRLY LOW THICKNESS VALUES OVER TEXAS. ON THE OTHER HAND...GFS BRINGS FRONT INTO NORTH TEXAS BUT NEVER MAKES IN TO OUR AREA AS UPPER-TROF LIFTS OUT TO THE NORTHEAST. WILL SHOW WINDS REMAINING FROM THE SOUTH THROUGH THE FORECAST PERIOD BUT WILL INTRODUCE SLIGHT CHANCE POPS FOR MOST AREAS ON WEDNESDAY AS DYNAMICAL LIFT WILL INCREASE. WINDS OVER THE WATERS WILL NOT BE A PROBLEM THROUGH THE WEEKEND...BUT BY THE FIRST OF NEXT WEEK ARE EXPECTED TO INCREASE TO SCEC CRITERIA IN RESPONSE TO SURFACE TROFFING TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 55 84 64 87 / 70 00 00 00 00 VICTORIA 70 48 83 60 86 / 60 00 00 00 00 LAREDO 75 55 88 65 91 / 50 00 00 00 00 ALICE 74 50 86 62 89 / 50 00 00 00 00 ROCKPORT 72 59 84 66 86 / 70 00 00 00 00 COTULLA 74 49 86 58 88 / 50 00 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...SCA GMZ230-235-250-255-270-275. && 81/TE...SHORT-TERM 94/MJ...LONG-TERM
Hazardous weather outlook, Oct 13, 3:45 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 345 PM CDT WED OCT 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 345 AM CDT WED OCT 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTH TEXAS OVERNIGHT. SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON WILL CONTINUE TONIGHT...AHEAD AND IMMEDIATELY BEHIND THE COLD FRONT. HAIL MAY OCCUR IN THE STRONGER STORMS ON BOTH SIDES OF THE FRONT TONIGHT. IN ADDITION...ISOLATED STRONG TO SEVERE WIND GUSTS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. HEAVY RAINFALL IS A POSSIBILITY WITH MANY OF THESE STORMS...AND SOME LOCALIZED FLOODING OR PONDING OF WATER MAY OCCUR. THE COLD FRONT WILL PUSH OFFSHORE DURING THE EARLY MORNING HOURS ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY BEHIND A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED. WINDY CONDITIONS WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH SUSTAINED NORTH WINDS OF 20 TO 30 MPH. GUSTS OF 35 MPH ARE POSSIBLE BEHIND THE FRONT. THIS WILL CREATE SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL WATERS EARLY THURSDAY THROUGH THURSDAY NIGHT WITH GUSTS TO GALE FORCE POSSIBLE. SEAS WILL SUBSIDE TO BELOW CAUTION LEVEL ON FRIDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AFTER THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JHV
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:39 PM CDT | Special Marine Warning | CRP | 66 min | |
| Oct 14, 3:50 AM CDT | Special Marine Warning | CRP | 40 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.